Alert archive / Florida / Flash Flood Warnings in 2022

Flash Flood Warning 33, NWS Mobile, AL

July 24, 2022Santa Rosa County, Florida

NWS Mobile, AL issued this flash flood warning at Jul 24, 2022, 4:29 PM CDT for Santa Rosa County, Florida. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2022, 4:29 PM CDT (21:29 UTC)
Expired
Jul 24, 2022, 6:19 PM CDT
In force
110 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 108 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2022-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2022-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1188 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

955 
WGUS54 KMOB 242129
FFWMOB
FLC113-250330-
/O.NEW.KMOB.FF.W.0033.220724T2129Z-220725T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
429 PM CDT Sun Jul 24 2022

The National Weather Service in Mobile has issued a

* Flash Flood Warning for...
  Northern Santa Rosa County in northwestern Florida...

* Until 1030 PM CDT Sunday.

* At 429 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 to 3 inches of rain 
  has fallen in the past hour. Additional rainfall amounts of 1 to 3 
  inches are expected in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Berrydale, Fidelis, Cobbtown, Allentown, Dixonville, Sellersville, 
  New York, McLellan and Belandville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3099 8679 3068 8709 3081 8723 3100 8705

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR

$$
1 follow-up statement
433 
WGUS74 KMOB 242319
FFSMOB

Flash Flood Statement
National Weather Service Mobile AL
619 PM CDT Sun Jul 24 2022

FLC113-242329-
/O.CAN.KMOB.FF.W.0033.000000T0000Z-220725T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Rosa FL-
619 PM CDT Sun Jul 24 2022

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN SANTA ROSA COUNTY...

The heavy rain has ended. Please continue to heed any additional 
information from local officials.

LAT...LON 3099 8679 3068 8709 3081 8723 3100 8705

$$

JLH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:46 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 24, 2:46 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
246 PM CDT Sun Jul 24 2022

.NEAR TERM UPDATE /Now Through Monday/...A very moist airmass was
noted across the forecast area and nearby, with precipitable h2o
values in the 2"-2.2" range. An upper level shortwave trough was
moving south over the Southeast on the eastern periphery of an
upper ridge stretching east from over the Southern Plains. This
shortwave helped to initiate showers and thunderstorms over the
forecast area. A few strong to severe storms will be possible the
rest of this afternoon, with MLCapes in the 2500-3000J/kg range
and DCapes in the 700- 1000J/kg range. Pulse type strong to
marginally severe storms are expected, with weak wind shear across
the forecast area and the soupy airmass limiting any dry layers
in the mid and upper levels.

Tonight through Monday, any residual convection around in the
evening will quickly lessen as any instability left over from the
day quickly lessens. The upper ridge begins to shift east, becoming
centered over the Lower/Mid Mississippi River juncture by Monday
evening. For tonight, the soupy airmass in combination with upper
subsidence from the upper ridge will help to keep low temperatures
tonight around to a bit above seasonal norms. Lower to mid 70s
expected inland, mid to upper 70s along the coast expected.

Am expecting the current pattern of convection forming south of the
coast towards sunrise Monday, with abundant low level instability
over the warm Gulf waters, then developing inland during the morning
hours. A shortwave trough moving west over/along the northern Gulf
coast will help to again create a wet day for the forecast area. A
few strong to marginally severe storms are again possible. The soupy
airmass will help to make any stronger thunderstorm an efficient
rainer, with ponding of water in poor drainage areas possible. With
good heating in the morning and early afternoon before thunderstorm
outflow/clouds cool things off, temperatures are expected to top out
around to a bit below seasonal norms. High temperatures in the upper
80s to low 90s expected.
/16

&&

.SHORT TERM /Monday night Through Wednesday night/...Broad upper
level ridging will extend across the Lower Mississippi and Tennessee
Valleys through Tuesday night. Subsidence from this upper ridge will
help to keep rain chances somewhat limited across the area on
Tuesday with the local area remaining on the southern periphery of
the ridge. At least scattered convective coverage is expected,
however. Otherwise, a weak inverted shortwave is expected to move
westward over the Florida Peninsula Monday night and into the Gulf
through Tuesday night. The flattened upper level ridge over the
Southeast will maintain its hold over the area on Wednesday before
building east over the Atlantic late in the week.

Down at the surface, high pressure remains anchored over the western
Atlantic and ridging into the southeast CONUS, allowing for a
persistent onshore flow across our area through the period. With the
proximity to the upper shortwave and ample moisture (PWAT's 1.9-2.0
inch range through Tuesday and then slightly drier at 1.6-1.8 inches
Wednesday and Wednesday night) we will see scattered showers and
storms develop both Tuesday and Wednesday, with the best coverage on
Tuesday (40-50 percent across the area) and a little less coverage
on Wednesday (30-40 percent). The highest PoPs each day will be over
the coastal counties and just inland into interior  closer to the
southeast MS and southwest AL in association with the daily sea-
breeze circulation. A few storms could produce gusty winds and
frequent lightning. With the loss of daytime heating and generally
weak forcing aloft, expect storms to diminish through the evening
hours each day.

Temperatures will top out in the upper 80s along the coast with
lower 90s inland on Tuesday afternoon and then in the lower 90s
coastal and mid 90s inland on Wednesday. Overnight lows continue
to be warm and muggy, with temperatures ranging from the lower 70s
inland to the upper 70s to around 80 degrees at the beaches each
night. /12/14

&&

.EXTENDED TERM /Thursday Through Sunday/...An upper-level ridge,
located over the Southeast US/Western Atlantic on Thursday, will
push towards the east as a longwave trough digs over the Great Lakes
region. By Saturday, the trough will lift to the northeast, allowing
for the ridge to build back to the west by Sunday. At the surface,
an expansive high pressure over the Atlantic will maintain its hold
across the Southeast US, allowing for southerly winds to continue
through the period. Additionally, a surface boundary, which is
associated with the upper trough, will stall over the Tennessee
River Valley on Friday and Saturday, before lifting back to the
north on Sunday.

For Thursday, a typical summertime pattern will be in place, with
isolated to scattered storms developing along the coast during
the late morning, before spreading inland during the afternoon.
Convective coverage will be on the increase for Friday and
Saturday (PoPs generally around 50 to 60 percent) as the upper
ridge moves away from the region and the surface boundary
approaches. By Sunday, the typical summertime pattern returns as
the boundary lifts back to the north and the ridge nudges back
into the region. Highs each day will be in the upper 80s along the
coast and in the low to mid 90s for inland areas. Lows areawide
will be in the 70s. /96

&&

.MARINE...Light to at times moderate onshore flow expected through the
week. No impacts expected, other than locally higher winds and seas
possible near thunderstorms.
/16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jul 24, 12:55 PM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
1255 PM CDT Sun Jul 24 2022

ALZ053>055-241900-
Wilcox AL-Clarke AL-Monroe AL-
1255 PM CDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of northwestern Monroe,
east central Clarke and southwestern Wilcox Counties through 200 PM
CDT...

At 1255 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 11 miles northwest of Frisco City, moving
northeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vredenburgh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3146 8747 3154 8765 3194 8748 3182 8720
TIME...MOT...LOC 1755Z 206DEG 20KT 3157 8753

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 24, 12:58 PM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
1258 PM CDT Sun Jul 24 2022

ALZ052-053-261-262-241900-
Clarke AL-Baldwin Inland AL-Washington AL-Mobile Inland AL-
1258 PM CDT Sun Jul 24 2022

...Strong thunderstorms will impact portions of northern Mobile,
northwestern Baldwin, southeastern Washington and southeastern Clarke
Counties through 200 PM CDT...

At 1258 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Leroy to 5
miles east of Gulfcrest. Movement was east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jackson, Citronelle, Stockton, Wagarville, Leroy, Gulfcrest, Mount
Vernon, Calvert, McIntosh and Movico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3160 8763 3141 8769 3140 8771 3137 8773
      3134 8772 3133 8775 3137 8776 3133 8779
      3130 8778 3130 8772 3100 8781 3096 8836
      3152 8811
TIME...MOT...LOC 1758Z 252DEG 14KT 3147 8800 3101 8814

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 24, 1:20 PM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
120 PM CDT Sun Jul 24 2022

ALZ059-262-264-FLZ201-241915-
Baldwin Central AL-Baldwin Inland AL-Escambia AL-Escambia Inland FL-
120 PM CDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of central Baldwin,
southwestern Escambia and northwestern Escambia Counties through 215
PM CDT...

At 120 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles northeast of Stapleton, or 8 miles
southeast of Bay Minette, moving north at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bay Minette, Atmore, Stapleton, I65 And CR 1 and Poarch Creek
Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3068 8762 3075 8782 3118 8767 3107 8738
TIME...MOT...LOC 1820Z 201DEG 22KT 3079 8769

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 24, 2:37 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
237 PM CDT Sun Jul 24 2022

ALZ261-262-242030-
Baldwin Inland AL-Mobile Inland AL-
237 PM CDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of northeastern Mobile
and northwestern Baldwin Counties through 330 PM CDT...

At 235 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Creola. This storm was moving very slowly
to the northeast at around 5 mph. Other storms extend northeast of
this storm into northern Baldwin county, also moving slowly northeast.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Saraland, Satsuma, Creola, Stockton, Axis and I65 And AL 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3080 8809 3092 8817 3114 8790 3092 8769
      3083 8791 3088 8789 3090 8789 3091 8790
      3086 8790 3085 8791 3082 8792 3080 8797
      3080 8799 3079 8800
TIME...MOT...LOC 1935Z 241DEG 3KT 3088 8805

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 24, 4:19 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
419 PM CDT Sun Jul 24 2022

ALZ059-FLZ203-205-242145-
Escambia AL-Okaloosa Inland FL-Santa Rosa Inland FL-
419 PM CDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of southeastern
Escambia, northwestern Okaloosa and northeastern Santa Rosa Counties
through 445 PM CDT...

At 419 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 12 miles southeast of Riverview, or 15 miles
southeast of Brewton, moving northeast at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of southeastern
Escambia, northwestern Okaloosa and northeastern Santa Rosa Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3081 8693 3098 8704 3107 8683 3093 8668
TIME...MOT...LOC 2119Z 237DEG 5KT 3095 8689

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JLH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:47 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jul 24, 4:19 PM CDTSpecial Weather StatementMOBSanta Rosa26 min
Jul 24, 4:54 PM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa111 min

Nearby

Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.